Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

July 26, 2021Clark County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jul 26, 2021, 9:39 AM CDT for Clark County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 9:39 AM CDT (14:39 UTC)
Expired
Jul 26, 2021, 10:15 AM CDT
In force
36 min
Issued by
NWS La Crosse, WI

County Clark County, WI

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2259 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS83 KARX 261439
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
939 AM CDT Mon Jul 26 2021

WIZ029-261515-
Clark-
939 AM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK COUNTY...

At 938 AM CDT, a strong thunderstorm was located near Owen, or 20
miles southwest of Medford, moving east at 35 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Colby around 1005 AM CDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4497 9031 4473 9032 4486 9076 4503 9069
TIME...MOT...LOC 1438Z 287DEG 29KT 4493 9063 

$$

JSB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:24 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 26, 6:24 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
624 AM CDT Mon Jul 26 2021

.SHORT TERM...(Today through Tuesday Night)
Issued at 212 AM CDT Mon Jul 26 2021

Skies currently clear across the forecast area with a surface ridge
of high pressure overhead. Temperatures as of 2 am ranged from the
mid-50s in the sandy/bog country of central WI to the 60s/few low
70s elsewhere. Otherwise, monitoring a small complex of
thunderstorms moving through west-central MN which was on a warm
front moving north into the area and on the nose of 850mb moisture
transport. So far, these were well-behaved. Consensus of Convective
Allowing Models (CAMs) were showing this activity will be in the
weakening phase as it reaches our western area (west of the
Mississippi River) by daybreak as 850mb moisture transport wanes.

Rest of today shaping up to be a very warm/somewhat muggy day with
highs topping off in the 80s/lower 90s along with dew points in the
mid-60s. Will see the likelihood of storm re-initiation this
afternoon along that aforementioned warm front across portions of
central MN into northern WI. This will be in response to a weak mid-
level trough interacting with the warm front with a localized
increase in 850mb moisture transport and low level warm air
advection. Forecast Bufkit sounding show these storms will likley be
elevated in nature given the fairly stout cap in place near 850-
800mb layer. Shear and Cape pretty respectable given amped up
northwesterly flow and steepening mid-level lapse rates. So, will
have to watch for a couple stronger/perhaps severe storms with
damaging wind and large hail. CAMs showing the bulk of this storm
activity will be along/north of I-94.

Tonight, convection looks to get interesting as yet another weak
wave in the northwest flow aloft swings through...again bring the
likelihood of more thunderstorm development. Latest CAMs keep the
bulk of this activity again north of I-94. As mentioned above, looks
shear/cape will be ample enough to support a few strong to severe
storms with large hail and damaging winds being the main threats.
May also have to watch for localized very heavy rain with these
storms as precipitable water values hover in the 1.5-1.75 inch
range.

For Tuesday, after a few lingering showers/storms, appears mid-level
ridging takes place over the area for quiet/very warm and
increasingly humid conditions. Afternoon highs look to top off in
the 80s to lower 90s with dew points increasing into the mid-60s to
lower 70s. Max heat indices should top off in the 95 to 100 range.

Aforementioned warm front become nearly stationary somewhere between
the I-90/94 corridors Tuesday night with yet another weak impulse
riding in from the Northern Plains. This looks to be the focus for
another chance of showers and storms.

.LONG TERM...(Wednesday through Sunday)
Issued at 212 AM CDT Mon Jul 26 2021

Not feeling too confident on temperatures for Wednesday given hints
of continued showers and storm development overhead with that warm
front/stationary front in the vicinity and northwest flow
aloft/embedded impulses. Will go fairly close to the 50th
percentile based on this which yields highs in the mid-80s to lower
90s. Otherwise, very muggy/uncomfortable day shaping up with maximum
afternoon heat indices in the 100-105 range southwest of I-94. May
need eventually heat headlines based on this...but will monitor how
this all plays out given convection/cloud cover potential.

A cold front then drops through the region Wednesday night into
Thursday for another chance for showers/storms. Otherwise, this
marks a shift in the pattern with the heat ridge retrograding
westward and more troughing over us into the Great Lakes region for
some cooling. That is, cooling back to seasonable/late July normal
highs in the 80s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 624 AM CDT Mon Jul 26 2021

Main taf concern is the possibility of a shower or storm moving over
the taf sites this morning. Latest surface analysis shows warm front
extending from eastern South Dakota into central Minnesota. This
warm front will be the focus for some showers/storms this morning
and possibly this evening. Current showers/storms have diminished in
intensity or weakened as they moved east into southern Minnesota.
Due to the limited instability and weak lift over the taf
sites...confidence is low for any shower or storm to impact both the
taf sites. The warm front is expected to lift north into central
Minnesota and western Wisconsin and any shower or storm development
is expected to be north of the taf sites this afternoon through
tonight. VFR conditions are expected to prevail.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...DTJ
Hazardous weather outlook, Jul 26, 3:03 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
303 AM CDT Mon Jul 26 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
303 AM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

A complex of thunderstorms over central Minnesota is expected to
weaken as they approach the area this morning, staying below
severe limits.

Thunderstorms are expected to redevelop this afternoon across
northern Wisconsin, moving into areas north of I-94 tonight. A
few of these storms could become strong to severe with damaging
winds and large hail being the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic storm chances will be seen Tuesday night through Thursday
morning. A few storms  could be strong to possibly severe with
large hail and damaging winds being the main threats.

A prolonged period of heat and humidity is expected through
Wednesday with highest heat index values of 90 to 105.

.SPOTTER INFORMATION STATEMENT...

No action is anticipated at this time.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

NOFWD

In the hours before

Special weather statement, Jul 26, 9:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
939 AM CDT Mon Jul 26 2021

WIZ029-261515-
Clark-
939 AM CDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK COUNTY...

At 938 AM CDT, a strong thunderstorm was located near Owen, or 20
miles southwest of Medford, moving east at 35 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Colby around 1005 AM CDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4497 9031 4473 9032 4486 9076 4503 9069
TIME...MOT...LOC 1438Z 287DEG 29KT 4493 9063

JSB

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.